Alert archive / Florida / Special Weather Statements in 2022

Special Weather Statement, NWS Melbourne, FL

June 30, 2022Saint Lucie County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 30, 2022, 1:08 PM EDT for Saint Lucie County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2022, 1:08 PM EDT (17:08 UTC)
Expired
Jun 30, 2022, 1:30 PM EDT
In force
22 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
40

County Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2022-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2022-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

017 
WWUS82 KMLB 301708
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
108 PM EDT Thu Jun 30 2022
 
FLZ154-159-259-301730-
Coastal St. Lucie FL-Inland St. Lucie FL-Coastal Indian River FL-
108 PM EDT Thu Jun 30 2022

...A strong thunderstorm will impact portions of north central St.
Lucie and southeastern Indian River Counties through 130 PM EDT...

At 106 PM EDT, trained weather spotters reported a strong
thunderstorm over Lakewood Park, or over Indrio. This storm was
nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Trained weather spotters reported a brief tornado near the 
         Fort Pierce Airport.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Vero Beach, Vero Beach South, Gifford, Indrio and Queens Cove. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Conditions are favorable for the development of weak, brief funnel 
clouds. On rare occasions they can briefly touch down, producing 
wind gusts over 50 mph. If a funnel cloud is spotted move indoors 
and report your sighting to the National Weather Service.

&&

LAT...LON 2742 8041 2747 8049 2768 8041 2754 8029
TIME...MOT...LOC 1706Z 208DEG 4KT 2752 8039 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Haley

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 9:02 AM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 30, 9:02 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
902 AM EDT Thu Jun 30 2022

.DISCUSSION...

Current-Tonight...Fairly active this morning across the local
coastal waters/Gulf Stream with SCT showers/lightning storms.
Movement toward the N/NNE. Mid-upper level troughing continues
across the FL peninsula with inverted surface reflection extending
from north of Cape southwestward across central FL and through
southwest FL. This feature will continue to press slowly NW during
the day accompanied by deep moisture (2.04 inches KXMR morning
sounding) and weak impulses aloft. By late morning/early afternoon
as things heat up across ECFL, we should start to see convection
developing in association with the ECSB across coastal counties with
activity focusing inland thru mid to late afternoon and finally into
WCFL into early evening. Individual cell movement will be
slow/erratic due to the weak atmospheric wind profile in place.
There remains a threat for heavy rains accumulating 2-3"+ through
the aftn. Max temps U80s coast and L90s inland.

Ongoing convection over the interior early in the evening will
diminish with loss of daytime heating. The focus for shower/isolated
storm development will shift back to the Atlc waters, mainly
offshore but a chance for showers to brush the coast. Lows mainly in
the M70s.

&&

.AVIATION...Much of the convection over the coastal waters likely to
stay there with movement toward the N/NNE. Some activity may brush
the immediate Treasure Coast. Otherwise, daytime heating/sea breeze
formation will allow for convective initiation along the coast by
late morning or early afternoon with SCT showers/storms progressing
inland (movement slow/erratic) through the late afternoon and early
evening. As diurnal activity ends the biggest evening/overnight
threat will be across the coastal waters, once again. Use of
"vicinity" wording and tempo groups as necessary. TEMPO groups for
IFR/MVFR CIGs/VSBYs invof convection. Light/variable morning winds
gradually transition to light onshore, from the coast inland, during
the afternoon. Light winds again this evening/overnight.

&&

.MARINE...Today-Tonight...Ongoing SCT showers/lightning storms,
northward moving, across the local waters this morning in response
to deep moisture, energy aloft, and surface trough extending north
of the Cape, southwestward through SW FL. This inverted surface
trough will continue to press slowly NW during the day. Additional
convection will develop near the coast later this morning into the
aftn affecting portions of the intracoastal waters. Light offshore
morning flow will transition back to S/SE 10-15 kts during the day;
though variable at times due to the convection over the waters.
Winds/seas locally higher invof stronger storms. Some nocturnal
increase this evening should produce winds around 15 knots. The
combination of an east swell and a wind chop will produce seas of 3
to 4 feet.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Sedlock/Haley/Tollefsen
Hazardous weather outlook, Jun 30, 10:16 AM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1016 AM EDT Thu Jun 30 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-010000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1016 AM EDT Thu Jun 30 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Increased moisture will produce a higher coverage of showers and
storms especially along local sea and lake breeze boundaries.
Storms will develop along the coast by late morning then push
inland during the afternoon and early evening. The primary threats
will be cloud to ground lightning, torrential downpours, and
brief wind gusts up to 40 mph. Move indoors at the first sign of
threatening skies, or if you hear thunder.

.FLOOD IMPACT...
Slow and erratic storm motion will produce locally heavy rainfall,
accumulating 2 to 3 inches of rainfall in some areas, which would
cause temporary flooding of roads and other poorly drained urban
and low lying areas. Never drive across flooded roadways. The
water depth may be too great to allow your vehicle to cross
safely.

.RIP CURRENT IMPACT...
A Moderate risk of dangerous rip currents will exist at all
central Florida Atlantic beaches. To lower your risk of getting
caught in the seaward pull of a rip current, swim only within
sight of a lifeguard, and never enter the ocean alone.

.MARINE THUNDERSTORM GUST IMPACT...
Storms will be capable of brief wind gusts up to 35 knots on
inland lakes, the Intracoastal Waterway and Atlantic waters.

.WATERSPOUT IMPACT...
Conditions are favorable for an isolated waterspout over the near
shore Atlantic waters and adjacent Intracoastal Waterway.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Scattered to locally numerous showers and lightning storms are
forecast for the remainder of this week. The main threats from any
stronger storms will be frequent lightning, as well as gusty
winds, and torrential downpours.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.
Please report any rainfall amounts of 3 inches or greater, or
observed flooding to the National Weather Service office in
Melbourne.

Sedlock/Kelly

In the hours before

Special weather statement, Jun 30, 1:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
108 PM EDT Thu Jun 30 2022

FLZ154-159-259-301730-
Coastal St. Lucie FL-Inland St. Lucie FL-Coastal Indian River FL-
108 PM EDT Thu Jun 30 2022

...A strong thunderstorm will impact portions of north central St.
Lucie and southeastern Indian River Counties through 130 PM EDT...

At 106 PM EDT, trained weather spotters reported a strong
thunderstorm over Lakewood Park, or over Indrio. This storm was
nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Trained weather spotters reported a brief tornado near the
         Fort Pierce Airport.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vero Beach, Vero Beach South, Gifford, Indrio and Queens Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing
wind gusts over 50 mph. If a funnel cloud is spotted move indoors
and report your sighting to the National Weather Service.

&&

LAT...LON 2742 8041 2747 8049 2768 8041 2754 8029
TIME...MOT...LOC 1706Z 208DEG 4KT 2752 8039

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Haley

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:14 PM EDTTornado Warning Tornado observedMLBSaint Lucie17 min
Jun 30, 1:35 PM EDTSpecial Weather StatementMLBSaint Lucie25 min
Jun 30, 3:51 PM EDTSpecial Weather StatementMLBOrange39 min
Jun 30, 5:05 PM EDTAreal Flood AdvisoryMLBVolusia85 min
Jun 30, 5:12 PM EDTSpecial Marine WarningMLB63 min
Jun 30, 5:14 PM EDTSpecial Weather StatementMLBSeminole46 min
Jun 30, 5:28 PM EDTSpecial Marine WarningMLB62 min
Jun 30, 5:34 PM EDTSpecial Weather StatementMLBVolusia26 min
Jun 30, 5:47 PM EDTAreal Flood AdvisoryMLBBrevard, Volusia88 min
Jun 30, 6:39 PM EDTAreal Flood AdvisoryMLBMartin81 min
Jun 30, 7:20 PM EDTAreal Flood AdvisoryMLBBrevard, Orange85 min

Nearby

Special Weather Statements in Florida, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.